Thanks again for your time. For almost 8 years I've been on Aluvia ( Kaletra) and Truvada. I'm doing pretty well. Viral load undetectable for 15 years. Aluvia raised cholesterol. My doctor gave me Aspavor to lower it. Side effects are unbearable. All my joints are painful. I've decided to stop taking it. Anyway I've stopped for 3 days now. Pains have subsided.
Is it wise to stop taking it? What can you advise me. I excercise and stick to healthy diet.
Thanks again for your time. I don't want to change this combo.
Aspavor is an international brand name for atorvastatin, a statin used to lower LDL cholesterol. Statins can cause muscle myopathy and rhabdomyolysis.
Rhabdomyolysis is a condition in which damaged skeletal muscle breaks down rapidly. Symptoms may include muscle pains, weakness, vomiting, and confusion. There may be tea colored urine or an irregular heartbeat. Some of the muscle breakdown products, such as the protein myoglobin, are harmful to the kidneys.
The best way to improve lipids on Kaletra is to switch away from it to use non-nucleoside or integrase-based regimens. This may be not easy to do in certain countries due to limitations in access to newer regimens. I am not sure if your doctor can get you switched to a more lipid friendly regimen. If that is impossible, you may want to explore the use of 400 mg per day of Coenzyme Q-10 since there are reports that this supplement can prevent muscle myopathy caused by statins. You can also discuss your doctor to lower your Aspavor dose to see what effect it may have on your LDL. Kaletra can increase the blood levels of atorvastatin three fold. Some guidelines recommend pravastatin instead.
Interactions between Lipid-lowering agents and Antiretrovirals
Please discuss this with your physician and let me know if you have any more questions.